Advanced Search

Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2001 September;67(9) > Minerva Anestesiologica 2001 September;67(9):659-63



A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care

Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036

Frequency: Monthly

ISSN 0375-9393

Online ISSN 1827-1596


Minerva Anestesiologica 2001 September;67(9):659-63


The treatment of Reflex Sympathetic Dystrophy in a 9 year-old boy with long standing symptoms

Papadopoulos G. S., Xenakis Th. A. *, Arnaoutoglou E., Tefa L., Kitsoulis P. B. *

From the Clinic of Anesthesiology and Intensive Care and
*Orthopaedic Clinic, University of Ioannina, Ioannina Greece

Reflex sym­pa­thet­ic dys­tro­phy is an uncom­mon­ly report­ed ­entity in chil­dren and it continoues to be underdiagnosed. Compared ­with ­adult, child­hood ­reflex sym­pa­thet­ic dys­tro­phy is of ­unknown eti­ol­o­gy and has a bet­ter prog­no­sis. The ­most com­mon ther­a­py in chil­dren is pro­gres­sive mobil­iza­tion sup­port­ed by antiph­lo­gis­tic, anal­ge­sic ­drugs, psy­cho­log­i­cal and phys­i­cal ther­a­py. We ­report an inter­est­ing ­case of ­reflex sym­pa­thet­ic dys­tro­phy of the ­left ­knee ­joint of a ­nine ­years old ­child ­with symp­toms insist­ing ­more ­than ­four ­years and recal­ci­trant to the ­above treat­ments. The use of intra­ve­nous region­al anaesthe­sia ­with lid­o­caine 0.5% and meth­yl­pred­nis­o­lone was suc­cess­ful. No oth­er ­reports ­seem to ­exist on the use of lid­o­caine 0.5% and meth­yl­pred­nis­o­lone for the ther­a­py of ref­lex­ sym­pa­thet­ic dys­tro­phy in chil­dren. The treat­ment is sim­ple, ­safe and ­well tol­er­at­ed by chil­dren. Psychological fac­tors ­should not be under­es­ti­mat­ed. Early diag­no­sis and aggres­sive ther­a­py are impor­tant fac­tors for the ­full recov­ery of the ­patients.

language: English


top of page